Skip to main content

Advertisement

Archived Comments for: How chemotherapy damages the central nervous system

Back to article

  1. How chemotherapy damages the central nervous system

    Christine Sable, Patient

    7 May 2008

    As a patient who underwent chemotherapy 5 years ago for ovarian cancer, I can validate that the effects of "chemobrain" are both problematic and long lasting for many cancer patients such as myself. The cognitive impairment I have experienced has been significant and the contrast in my mental faculties pre-chemo and post chemo are alarming to say the least. Cognitive impairment is not listed as a side effect of the chemo drugs I took. As a patient I wonder why? There also seems to be little acknowledgement from doctors about the extent of loss of mental functioning after chemo. I presently belong to a discussion board of over 1300 women with ovarian cancer, and the topic of "Chemobrain" is one of the most frequently discussed topics and one of the most common complaints. I hope the medical and scientific community will continue to research and document the significant impairment that chemo drugs may cause patients. Pharmaceutical companies should list this as a side effect of chemo drugs. The after affects for MANY of us are not mild - they are severe and warrant more attention.

    Competing interests

    As mentioned above I am a patient so I do not have a professional, disinterested position.

Advertisement